Dosage information for infants, children, and adults

Use these charts to guide proper dosage for your patients 12 and older

Patients may have questions about over-the-counter analgesics. Use the information below to help them find the TYLENOL® product that’s right for them. Remember, many medicines contain the same active ingredient, so remind patients to use ONLY 1 medicine containing the same active ingredient at a time.

PROFESSIONAL DISCRETIONARY DOSING: To help encourage the safe use of acetaminophen, in 2011, the makers of TYLENOL® lowered the labeled maximum daily dose for single-ingredient TYLENOL® Extra Strength (acetaminophen) products sold in the US from 8 pills/day (4000 mg) to 6 pills/day (3000 mg). The dosage interval also changed from 2 pills every 4 to 6 hours to 2 pills every 6 hours. If pain or fever persists at the total labeled daily dose, healthcare professionals may exercise their discretion and recommend up to 4000 mg/day.*

*The efficacy and safety of TYLENOL® at 4000 mg/day are well established.

Regular Strength TYLENOL® Regular Strength Liquid Gels
ACTIVE INGREDIENT ACTIVE INGREDIENT, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen

325 mg (in each capsule)

2 capsules every 4-6 hours while symptoms last

Not to exceed 10 capsules in 24 hours, unless directed by a doctor

Total labeled daily dose:
3250 mg/day

*Consult TYLENOL® Regular Strength liquid gels packaging for dosing children under 12 years.

†The efficacy and safety of TYLENOL® at 4000 mg/day are well established.

Regular Strength TYLENOL® Regular Strength Tablets
ACTIVE INGREDIENT ACTIVE INGREDIENT, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen

325 mg (in each tablet)

2 tablets every 4-6 hours while symptoms last

Not to exceed 10 tablets in 24 hours, unless directed by a doctor

Total labeled daily dose:
3250 mg/day

*Consult TYLENOL® Regular Strength tablet packaging for dosing children under 12 years.

†The efficacy and safety of TYLENOL® at 4000 mg/day are well established.

Extra Strength TYLENOL® Extra Strength Caplets
ACTIVE INGREDIENT ACTIVE INGREDIENT, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen

500 mg (in each caplet)

2 caplets every 6 hours while symptoms last

Not to exceed 6 caplets in 24 hours, unless directed by a doctor

Total labeled daily dose:
3000 mg/day

*For children under 12 years, at healthcare professional's discretion.

†The efficacy and safety of TYLENOL® at 4000 mg/day are well established.

Extra Strength TYLENOL® Extra Strength Coated Tablets
ACTIVE INGREDIENT ACTIVE INGREDIENT, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen

500 mg (in each tablet)

2 tablets every 6 hours while symptoms last

Not to exceed 6 tablets in 24 hours, unless directed by a doctor

Total labeled daily dose:
3000 mg/day

*For children under 12 years, at healthcare professional's discretion.

†The efficacy and safety of TYLENOL® at 4000 mg/day are well established.

Extra Strength TYLENOL® Extra Strength Dissolve Packs
ACTIVE INGREDIENT ACTIVE INGREDIENT, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen

500 mg (in each powder)

2 powders every 6 hours while symptoms last

Not to exceed 6 powders in 24 hours, unless directed by a doctor

Total labeled daily dose:
3000 mg/day

*For children under 12 years, at healthcare professional's discretion.

†The efficacy and safety of TYLENOL® at 4000 mg/day are well established.

Extra Strength TYLENOL® Rapid Release Gels
ACTIVE INGREDIENT ACTIVE INGREDIENT, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen

500 mg (in each gelcap)

2 gelcaps every 6 hours while symptoms last

Not to exceed 6 gelcaps in 24 hours, unless directed by a doctor

Total labeled daily dose:
3000 mg/day

*For children under 12 years, at healthcare professional's discretion.

†The efficacy and safety of TYLENOL® at 4000 mg/day are well established.

Extended Release TYLENOL® 8HR Arthritis Pain Tablets
ACTIVE INGREDIENT ACTIVE INGREDIENT, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen

650 mg (in each bi-layer tablet)

2 bi-layer tablets every 8 hours with water

Not to exceed 6 bi-layer tablets in 24 hours

Total labeled daily dose:
3900 mg/day

*For children under 18 years of age, at healthcare professional’s discretion.

Extended Release TYLENOL® 8HR Muscle Aches & Pain Tablets
ACTIVE INGREDIENT ACTIVE INGREDIENT, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen

650 mg (in each bi-layer tablet)

2 bi-layer tablets every 8 hours with water

Not to exceed 6 bi-layer tablets in 24 hours

Total labeled daily dose:
3900 mg/day

*Do not use in children under 12 years of age.

PM Extra Strength TYLENOL® PM Extra Strength Caplets
ACTIVE INGREDIENTS ACTIVE INGREDIENTS, DOSAGE* & DIRECTIONS DOSAGE FREQUENCY* DIRECTIONS

Acetaminophen 500 mg
Diphenhydramine HCl 25 mg

(in each caplet)

2 caplets at bedtime

Not to exceed 2 caplets in 24 hours

Total labeled daily dose:
Acetaminophen 1000 mg/day
Diphenhydramine HCl 50 mg/day

*Do not use in children under 12 years of age.

This is not a complete list.